Hi. New to this site.
I have been taking 6-9 mg of diazepam every day for the past couple months. Before that it was just a half of a 2 mg every day(1mg). I also take two to three fioricet with codeine but have cut back to one with codeine and one to two regular fioricets per day .
I need to stop but I'm so scared of seizures. I know this isn't a high dose but every time I get upset I reach for a pill. My dr said I won't get a seizure from cold turkey with fioricet but I'm still scared.
How do you wean down off a small dose of both these drugs?
Good Morning and welcome to the forum. Not sure about a proper weaning schedule, but can your Dr. instruct you if you tell him you don/t want to go CT? If not maybe a respected pharmacist? Listen, your right, your dose isn't that high and you won't be too uncomfortable in this challenge. More members will chime in soon on benzo's to pull you through. Just wanna send some hugs and encouragement your way. Day by day...
Sorry, CT= cold turkey.....stopping all at once. I know your Doc said it was ok to go that rout but from what I've read and experienced, with benzos you need to cut your dose slowly to avoid problems. Hey, good for you that you are reaching out!
Hi and Welcome...
Please talk to your doctor about tapering off the benzos...They are not supposed to be stopped abruptly. I don't know what floricet is but the diazepam definitely needs to be tapered over time. Does your doctor know the dosage you are taking?
My dr does know. He prescribes me 2mg 3times a day. I take a half in the morning and then at night I take more to unwind. It's so stupid. I can't believe I'm here.
The fioricet I take first thing in rhe morning because i usually wake up with a headache. But the reality is i take them even if I don't have a headache.
Do you always get withdrawal from Valium or not if it's a lower dose? I'm assuming I'm on a low dose .
Fioricet definitely has to be tapered also as it can cause seizures. There's a member here by the name of Vicki who has successfully tapered off of it. I'm sure she'll see your post but I'll shoot her a message just in case she doesn't. She's also a nurse so that's an added bonus!
If it were me I'd seek a second opinion from another doctor. Some meds are find to cold turkey but I'm almost positive these shouldn't be.
Be sure to check back throughout the day and evening. Vicki will be along to help out.
Also be sure to stick around this forum for good. There are some wonderful members who will give you the support need.
Although we tend to give blind faith to our doctors, some of them have zero clue as to addiction related to the Meds they prescribe. So take the advice earlier given about cutting down slowly. Ur doses are not high and u haven't been on them so long.
I agree, you're on a small amount BUT it is ALWAYS prudent to taper off any BENZO or BARB. I can't empasize that enough. It won't take you long to taper that and you'll feel better,too.
I would taper one at a time starting with the Fioricet. Wait a week or so then taper the Valium. People react differently to abrupt withdrawal of even small amounts so I, personally, would never take the risk.
As far as the fioricet, for the past 10 days I have been taking one regular then one with codeine later in the day. I only have two codeine left. I am going to cut back to just one fioricet a day. My question is how long do I need to take it untill it's safe to stop? At what point are you safe from seizures? That's what scares me to death. I have been taking fioricet with codeine since last feb/march 2-3 a day Once in a while 4. I came clean to my dr and that's why he switched to the regular ones.
Thanks so much:-)
i would talk to your doctor about this and get the information that you need. especially when it comes to something as serious as probable seizures as well as other medical side effects that could be potentially dangerous. don't get me wrong, i am not trying to discount anyone's history with the specified medications listed here. but everyone is different, and only your PCP knows your medical history, whereas, none of us do other than what you've told us. not to mention, none of us are physicians that i'm aware of.
just a thought, is all. in any case, hope today is a better day for you!
As long as you keep dropping slowly and in small amounts, you should be fine. Get a pill cutter in case the doctor suggests you take half at a time. The Fioricet won't break in half easily. But, do call the doctor. Codeine is not the issue here at all. It's the barbiturate in the Fioricet that will cause the problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.